MAUDE Adverse Event Report: CONMED CORPORATION STANDARD NET 230L 10 PACK; SNARE, NON-ELECTRICAL

CONMED CORPORATION STANDARD NET 230L 10 PACK; SNARE, NON-ELECTRICAL
Catalog Number 00230A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received 6, 00230a.We were able to confirm 1 net out of the 6 nets was ruptured.The lot number and catalog number were both verified.During our visual inspection of the ruptured retrieval net, the netting had appeared to be discolored and was bunching onto itself.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 10 complaints, regarding 16 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: warning: do not use this device if there is any detectable handling or shipping damage.This device is not recommended for the capture of sharp objects.When retrieving objects through the esophagus, be sure to keep gentle tension on the device handle to avoid dislodgement, loss of object and/or aspiration into the trachea.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that 00230a, standard net 230l 10 pack, device was being used during an egd (esophagogastroduodenoscopy) with dilation on (b)(6) 2019 when "the device ruptured upon removal at or around the top of the esophagus which was concerning for the aspiration of the net and the foreign body.After determining the foreign body migrated back to the stomach, a second net and (second) attempt was made but the patient was not tolerating the procedure well and it was aborted.The patient did not have any sign of aspiration or breathing difficulty".Further assessment from the reporter found that the reason the patient was not tolerating the procedure well was not directly due to the device but instead the patient was coughing and becoming restless; however, the patient was stable.When the device was removed from the scope a hole in the net was found.The foreign body may not have been "smooth"; however, it was not considered "sharp".This event caused ~5-minute delay.It was felt by the reporter that there were no fragments from the device; therefore, there were no fragments to retrieve.There was no report of medical intervention or extended hospital stay for the patient.It is stated by the reporter that the foreign body that migrated to the stomach "will pass naturally".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
STANDARD NET 230L 10 PACK
Common Device Name
SNARE, NON-ELECTRICAL
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key8455983
Report Number1320894-2019-00080
Device Sequence Number354756
Product Code FGX
UDI-Device Identifier10653405054122
UDI-Public(01)10653405054122(17)201028(10)201810291
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number00230A
Device Lot Number201810291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2019
Initial Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Patient Weight46